MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM BEAD PA SZE4 BP; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM BEAD PA SZE4 BP; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5526B400
Medical Device Problem Codes Unstable (1667); Malposition of Device (2616)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding malposition involving a triathlon baseplate was reported.The event was confirmed following a clinician review of medical records provided.Method & results product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: [.] the tibial baseplate has major and complex malposition with an excessive posterior slope of 12° but also malalignment in the ap plane with some 8° valgus plus 2-mm lateral shift of the baseplate.Stable bone ingrowth condition of the baseplate.Overall knee alignment is still adequate with 6°.No other clinical, radiological or explant information was provided.[.] conclusion of assessment: baseplate malposition in excessive posterior tibial slope of 12° with additional 8° valgus deformity have contributed to flexion instability of the knee arthroplasty with consequent polyethylene wear and clinical symptoms requiring revision surgery.Does the review identify any procedural related factors that contributed to the event? baseplate malposition in excessive posterior tibial slope of 12° plus 8° valgus malalignment.Minor malposition of femoral component in posterior direction.Does the review identify any patient related factors that contributed to the event? high activity level may be considered a secondary factor to increase the adverse effects of instability.Does the review identify any device related factors that caused or contributed to the adverse event? no device-related factors are associated with any of the implanted devices.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: a clinician review of the provided medical records states the following: "baseplate malposition in excessive posterior tibial slope of 12° with additional 8° valgus deformity have contributed to ]lexion instability of the knee arthroplasty with consequent polyethylene wear and clinical symptoms requiring revision surgery." no further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.Device not returned.
 
Event or Problem Description
Knee revision instability due to poly wear.Update 24 may 2019: conclusion of the medical review dated 20 may 2019 states: baseplate malposition in excessive posterior tibial slope of 12° with additional 8° valgus deformity have contributed to flexion instability of the knee arthroplasty with consequent polyethylene wear and clinical symptoms requiring revision surgery.
 
Additional Manufacturer Narrative
An event regarding malposition involving a triathlon baseplate was reported.The event was confirmed following a clinician review of medical records provided method & results -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: [.] the tibial baseplate has major and complex malposition with an excessive posterior slope of 12° but also malalignment in the ap plane with some 8° valgus plus 2-mm lateral shift of the baseplate.Stable bone ingrowth condition of the baseplate.Overall knee alignment is still adequate with 6°.No other clinical, radiological or explant information was provided.[.] conclusion of assessment baseplate malposition in excessive posterior tibial slope of 12° with additional 8° valgus deformity have contributed to flexion instability of the knee arthroplasty with consequent polyethylene wear and clinical symptoms requiring revision surgery.Does the review identify any procedural related factors that contributed to the event? - baseplate malposition in excessive posterior tibial slope of 12° plus 8° valgus malalignment - minor malposition of femoral component in posterior direction does the review identify any patient related factors that contributed to the event? - high activity level may be considered a secondary factor to increase the adverse effects of instability.Does the review identify any device related factors that caused or contributed to the adverse event? - no device-related factors are associated with any of the implanted devices.-product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: a clinician review of the provided medical records states the following: "baseplate malposition in excessive posterior tibial slope of 12° with additional 8° valgus deformity have contributed to flexion instability of the knee arthroplasty with consequent polyethylene wear and clinical symptoms requiring revision surgery.".
 
Event or Problem Description

Brand Name
TRIATHLON PRIM BEAD PA SZE4 BP
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8716085
Report Number0002249697-2019-02309
Device Sequence Number1844431
Product Code MBH
UDI-Device Identifier07613327041354
UDI-Public07613327041354
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2017
Device Catalogue Number5526B400
Device Lot NumberS8C6Y
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/24/2019
Supplement Date Received by Manufacturer05/31/2019
Initial Report FDA Received Date06/20/2019
Supplement Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient Weight82